Hail, Hartley
- When
- October 29, 5:25 PM CST
- Where
- Hartley County, Channing
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.683, -102.333
A severe thunderstorm moved across the northwestern Texas panhandle during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the northwestern Texas panhandle during the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 29, 3:03 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CST TUE OCT 29 2002 SMALL AREA OF TSRA OVER FAR NORTHEAST NM THIS AFTERNOON SHOULD MOVE OVER PORTIONS OF THE NORTHERN PANHANDLES THIS EVENING. STRONG COLD FRONT MAKING SOUTHWARD PROGRESS OVER EASTERN COLORADO SHOULD REACH THE NORTHWEST ZONES EARLY THIS EVENING AND EXIT THE SOUTHERN ZONES SOMETIME AROUND 07Z-08Z. EXPECT AXIS OF INSTABILITY OVER NORTHERN ZONES TO SUPPORT SCT TSRA AS FRONT MOVES THROUGH. BRISK CAA WITH SOME MECHANICAL/ISENTROPIC LIFT WILL ALLOW IFR STRATUS COUPLED WITH SOME BRIEF PRECIP WEDNESDAY MORNING. SOME PRECIP MAY FALL AS -SN BUT MAINLY OVER THE NORTHERN COUNTIES. SOME SUNSHINE POSSIBLE WEDNESDAY AFTERNOON BEFORE LOW CLOUDS RETURN WEDNESDAY NIGHT/THURSDAY MORNING. MORNING MODELS SHOW BETTER OMEGA FIELDS WEDNESDAY NIGHT SO WILL CONTINUE TO MENTION 20 POPS FOR -SN. CAN NO LONGER IGNORE STRONG NORTHERN STREAM SHORTWAVE INDICATED BY PAST SEVERAL RUNS FROM THE AVN ON FRIDAY. THIS SHOULD ALLOW RE-ENFORCING COLD AIR TO REACH THIS PART OF THE SOUTHERN HIGH PLAINS FRIDAY INTO SATURDAY SO WILL LOWER TEMPS A CATEGORY AND ADD MENTION OF SOME SLIGHT CHANCE POPS FOR LATE IN THE WEEK. NO OTHER CHANGES TO LATER PERIODS. THANKS FOR COORD KLBB. FCSTID = 13 AMARILLO 33 45 25 39 / 20 20 20 20 BEAVER 31 43 24 37 / 30 20 20 20 BOISE CITY 29 45 21 38 / 30 20 20 20 BORGER 32 44 25 37 / 30 20 20 20 BOYS RANCH 32 44 26 38 / 20 20 20 20 CANYON 33 45 26 40 / 20 20 20 20 CLARENDON 34 47 28 42 / 20 20 20 20 DALHART 31 45 23 38 / 30 20 20 20 GUYMON 30 44 23 36 / 30 20 20 20 HEREFORD 33 46 26 43 / 20 20 20 20 LIPSCOMB 32 44 25 38 / 30 20 20 20 SHAMROCK 35 47 28 42 / 20 20 20 20 WELLINGTON 36 48 30 44 / 20 20 20 20 .AMA... TX...NONE. OK...NONE. SLATTERY
OKZ001>003-TXZ001>020-301215- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE OCT 29 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A POLAR COLD FRONT IS EXPECTED TO MOVE THROUGH THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING AND LATE TONIGHT. ISOLATED THUNDERSTORMS COULD POSSIBLY DEVELOP FROM THE NORTHWEST TEXAS PANHANDLE TO THE CENTRAL OKLAHOMA PANHANDLE AHEAD OF THE FRONT EARLY THIS EVENING. SOME LIGHT SNOW OR FLURRIES WILL BE POSSIBLE AFTER THE COLD FRONT MOVES THROUGH LATER TONIGHT...BUT NO ACCUMULATIONS ARE EXPECTED. .SPOTTER ACTIVATION CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... A HARD FREEZE IS EXPECTED FOR PLACES WHICH HAVE NOT YET HAD A FREEZE THIS SEASON ON THURSDAY MORNING AND AGAIN ON FRIDAY MORNING. SCHNEIDER
The Amarillo radar (KAMA), 75 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323508.